Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 114, NWS Lake Charles, LA

July 26, 2011Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 26, 2011, 5:42 PM CDT for Jefferson County, Orange County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2011, 5:42 PM CDT (22:42 UTC)
Expired
Jul 26, 2011, 6:45 PM CDT
In force
63 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 71 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2011-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3487 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2011-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3487 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
461 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WUUS54 KLCH 262242
SVRLCH
TXC245-361-262345-
/O.NEW.KLCH.SV.W.0114.110726T2242Z-110726T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
542 PM CDT TUE JUL 26 2011

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL JEFFERSON COUNTY IN SOUTHEAST TEXAS...
  CENTRAL ORANGE COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES VIDOR...

* UNTIL 645 PM CDT

* AT 541 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...10 MILES SOUTHEAST OF VIDOR...MOVING WEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VIDOR BY 620 PM CDT...
  PINE FOREST BY 625 PM CDT...
  PINE FOREST BY 630 PM CDT...
  ROSE CITY BY 635 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH 
...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...AWAY FROM 
WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 2995 9405 3014 9407 3012 9380 3001 9378
TIME...MOT...LOC 2241Z 085DEG 11KT 3007 9386

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:52 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 26, 3:52 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
352 PM CDT TUE JUL 26 2011

.DISCUSSION...HAD SIGNIFICANT RAINS OVER SAINT MARTIN PARISH LATE
THIS MORNING/EARLY AFTERNOON. STORM TOTAL PRECIP INDICATING OVER
8 INCHES OF RAINFALL FALLING JUST NORTHEAST OF BREAUX BRIDGE.
CURRENTLY SEEING POST CONVECTION STRATIFORM RAINS ALONG THE
INTERSTATE 49 CORRIDOR. SOUTHWARD ADVANCING SHOWERS AND
THUNDERSTORMS EXTEND FROM CROWLEY TO THE LAKE CHARLES AREA...WITH
A FURTHER WESTWARD DEVELOPMENT EXPECTED AS OUTFLOWS MIGRATE INTO A
VERY MOIST AND UNSTABLE AIR.

EXPECTING AT LEAST ONE MORE DAY OF SCATTERED SHOWER AND
THUNDERSTORM DEVELOPMENT BEFORE SLIPPING BACK INTO SLIGHTLY LOWER
RAIN CHANCES THROUGH THE REMAINDER OF THE WEEK. MODELS IN PRETTY
GOOD AGREEMENT IN DEVELOPING A WEAK MID-LEVEL LOW ALONG COASTAL
TROF/WEAKNESS. FEATURE MIGRATES WEST ACROSS THE AREA BRINGING
ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS. WILL CARRY
HIGH END CHANCE OVER THE WESTERN PORTION OF THE AREA...UP INTO THE
LIKELY CATEGORY EAST.

WILL BACK OFF SHOWER AND THUNDERSTORM CHANCES THURSDAY AS LOW
THEN MIGRATES NORTH AND NORTHWEST WITH ANTICYCLONE BECOMING
ESTABLISHED OVER SOUTHEAST CONUS. DRIER AIR FILTERING INTO THE
REGION ALOFT SHOULD LIMIT RAINS TO MORE SEASONABLE NORMS.

CONVECTION FIRED UP OVERNIGHT WITH CARIBBEAN EASTERLY WAVE. HAVE
NOTED CONVECTION CONTINUING THROUGH THE DAY. LIMITED SHEAR
CURRENTLY OVER FEATURE BUT GLOBAL MODELS MAINTAINING LITTLE TO NO
SURFACE DEVELOPMENT/REFLECTION AS IT TRACKS WEST NORTHWEST ACROSS
THE CARIBBEAN AND INTO THE GULF WATERS. LATEST TROPICAL WEATHER
OUTLOOK SUGGESTING A 30 PERCENT CHANCE FOR TROPICAL CYCLONE
DEVELOPMENT OVER THE NEXT 48 HOURS.

&&

.MARINE...SURFACE HIGH PRESSURE RIDGING ACROSS THE GULF WATERS
WILL MAINTAIN A SOUTHERLY FLOW THROUGH THE REMAINDER OF THE
WEEKEND. A WEAKNESS ALOFT WILL KEEP RAIN CHANCES INTO THURSDAY...AND
CONTINUING FRIDAY AS AN EASTERLY WAVE ADVANCES ACROSS THE WESTERN GULF.
THIS FEATURE MAY BRING A BRIEF PERIOD OF STRONGER WINDS OVER THE
NORTHWEST GULF.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  77  91  77  93  77 /  50  50  30  30  30
KBPT  77  93  77  93  77 /  40  40  20  20  30
KAEX  76  90  76  93  76 /  60  60  40  40  30
KLFT  77  90  77  93  77 /  60  60  40  40  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

MARCOTTE
Hazardous weather outlook, Jul 26, 5:34 AM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
534 AM CDT TUE JUL 26 2011

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-271045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
534 AM CDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THROUGH
THIS EVENING AS A VERY MOIST AND UNSTABLE AIRMASS COMBINES WITH A
WEAKNESS IN THE ATMOSPHERE ALOFT. ALTHOUGH SEVERE WEATHER IS NOT
EXPECTED...A FEW OF THE STORMS COULD PRODUCE WIND GUSTS TO 40 MPH
AND FREQUENT DANGEROUS LIGHTNING ALONG WITH HEAVY RAINS WHICH WILL
QUICKLY RESULT IN PONDING OF WATER ON ROADWAYS. ON THE COASTAL
WATERS THE STORMS WILL PRODUCE BRIEF GUSTY WINDS...ROUGH SEAS AND
HEAVY RAINS REDUCING THE VISIBILITY TO A MILE OR LESS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH
THE END OF THE WORK WEEK AS THE WEATHER PATTERN CHANGES LITTLE IN
THE COMING DAYS. BY THE WEEKEND HIGH PRESSURE ALOFT WILL INCH
CLOSER TO THE AREA...WHICH WILL LOWER RAIN CHANCES SLIGHTLY FOR
THE LATTER PORTION OF THE FORECAST PERIOD. SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

25

In the hours before

Local storm report, Jul 26, 12:06 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1206 PM CDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 PM     FLASH FLOOD      BREAUX BRIDGE           30.28N 91.90W
07/26/2011                   ST. MARTIN         LA   911 CALL CENTER

            POLICE REPORT FLOODING OVER LA 347 WITH SOME REPORTS OF
            MORE THEN 1 FOOT OF WATER COVERING THE ROAD.

&&

RDEAL
Local storm report, Jul 26, 12:09 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1209 PM CDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 PM     FLASH FLOOD      3 NE BREAUX BRIDGE      30.32N 91.86W
07/26/2011                   ST. MARTIN         LA   911 CALL CENTER

            POLICE REPORT FLOODING COVERING HIGHWAY LA 328 NEAR
            BORDELON RD.

&&

RDEAL
Special weather statement, Jul 26, 1:43 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
143 PM CDT TUE JUL 26 2011

LAZ033-043-261930-
ST. LANDRY LA-ACADIA LA-
143 PM CDT TUE JUL 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND ACADIA PARISHES
UNTIL 230 PM CDT...

AT 138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAWTELL
TO 5 MILES NORTHWEST OF MOWATA...MOVING SOUTH AT 15 MPH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  LAWTELL BY 150 PM...
  MOWATA AND RICHARD BY 205 PM...
  IOTA BY 215 PM...
  GRAND COTEAU...BRANCH AND CHURCH POINT BY 220 PM...
  MAXIE BY 225 PM...
  MIRE AND CROWLEY BY 230 PM...

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3046 9261 3048 9249 3051 9246 3054 9238
      3054 9227 3057 9226 3057 9221 3060 9221
      3062 9215 3036 9203 3038 9205 3037 9207
      3024 9218 3022 9223 3019 9225 3012 9244

13
Special weather statement, Jul 26, 4:22 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
422 PM CDT TUE JUL 26 2011

LAZ041-051-TXZ216-262215-
CALCASIEU LA-ORANGE TX-CAMERON LA-
422 PM CDT TUE JUL 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU AND CAMERON PARISHES...
SIGNIFICANT WEATHER ADVISORY FOR ORANGE COUNTY UNTIL 515 PM CDT...

AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
GUST FRONT ASSOCIATED WITH A BAND OF STRONG THUNDERSTORMS FROM
VINTON TO GRAND LAKE...MOVING SOUTHWEST AT 10 MPH.

* THE GUST FRONT WILL BE NEAR...
  RURAL NORTHERN CAMERON PARISH AT 440 PM
  RURAL SOUTHWESTERN CALCASIEU PARISH AT 440 PM
  RURAL EASTERN ORANGE COUNTY AT 500 PM

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3016 9375 3029 9354 3002 9313 2995 9327
      2996 9328 3003 9328 3005 9330 3005 9332
      2992 9333 2988 9340

JT
Local storm report, Jul 26, 4:33 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 PM CDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     MARINE TSTM WIND 3 WNW GRAND LAKE        30.04N 93.32W
07/26/2011  M43 MPH          GMZ432             LA   PUBLIC

            REPORTED BY DEVALL FLEET TUG.

&&

MOGGED
Special weather statement, Jul 26, 5:19 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
519 PM CDT TUE JUL 26 2011

LAZ041-051-TXZ215-216-262315-
JEFFERSON TX-CALCASIEU LA-ORANGE TX-CAMERON LA-
519 PM CDT TUE JUL 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND ORANGE COUNTIES...
SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU AND CAMERON PARISHES UNTIL
615 PM CDT...

AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM ORANGE TO 13 MILES EAST OF SABINE
NATIONAL WILDLIFE REFUGE...MOVING SOUTHWEST AT 15 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  ORANGEFIELD BY 530 PM...
  SABINE NATIONAL WILDLIFE BY 545 PM...
  BRIDGE CITY BY 550 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 2975 9357 2984 9381 2991 9378 2998 9378
      2996 9384 2991 9388 3004 9401 3022 9379
      3006 9360 2997 9333 2993 9333 2995 9326
      2994 9321 2989 9324 2994 9327 2992 9333
      2985 9333 2984 9327 2976 9332

JT

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 5:19 PM CDTSpecial Weather StatementLCHOrange56 min
Jul 26, 6:22 PM CDTSpecial Weather StatementLCHOrange53 min
Jul 26, 6:41 PM CDTSpecial Weather StatementLCHJefferson64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.